Can someone please help I am going crazy!!! About 2 weeks agop I was prescribed Levaquin, an anti biotic, for a sinus infection. I only took 2 pills because I had horrible side effects and went to the ER for bloody diaherria, blood clots in my stool and the worst stomach cramps and pain in my life. Needless to say I didn't take that awful med again however a week after being off of it (the blood in the stool went away) I developed some type of joint and muscle pain and a sever debilitating headache that has lasted for 2 weeks. I have seen several doctors and been to the ER a few times = in a panic (have anxiety pretty bad) and they can't find anything wrong. I had a colonoscopy and it was normal. The Dr. said I have severe anxiety and that could be causing the headaches. I took Paxil for 10 years and went off it in September of this year. I had withdrawal symptoms for a couple weeks but headaches was not one of them. All the pain seemed to have coincided with the Levaquin use but the doctors don't believe me they just think I am a hypochondriac. The pain in my head is a sharp, sudden and stabbing pain mostly on my left side by my eye but it does shift to the right side as well as the back and top of the head. It also hurts by my jaw and travels through my ear. I was on a flight a couple weeks ago and my ear never popped. The pain is scary and has been there for 2 weeks straight sometimes only subsiding for up to several hrs per day. I have had 2 CTs done which were negative, a chest XRay, gastro ultra sound, numerous blood tests, Lyme disease test, etc. Everything so far has been normal. I am going for an MRI and MRA tomorrow and I am worried of the results. The doctors don't feel its a tumor or aneurism but they said they have to rule it out. Also, with the head pain my neck is stiff and my shoulders and back are achy. I wonder if this is contributing to the head pain? I have also had a bit of nausea and tingling of my extremities and pressure in face. At times the pain re locates to another area of my body. Is this fibromyalgia? Does anyone know what this is? Note: I was healthy before I took this med. I hardly ever had headaches and althouh my back has hurt before (I was in a bad car accident) it never hurt like this. Could the DR please answer? Thank You
How are you feeling now?
Levaquin is Levofloxacin and is once a day dosage antibiotic.
The most common adverse drug reactions (≥3%) in US clinical trials were nausea, headache, diarrhea, insomnia, constipation, and dizziness.
Levofloxacin is contraindicated in persons with known hypersensitivity to levofloxacin or other quinolone antibacterials. Serious and occasionally fatal events, such as hypersensitivity and/or anaphylactic reactions and some of unknown etiology, have been reported in patients receiving therapy with quinolones, including levofloxacin. These reactions may include effects on the liver, including hepatitis, jaundice, and acute hepatic necrosis or failure, and hematologic effects, including agranulocytosis, thrombocytopenia, and other hematologic abnormalities. These reactions may occur following the first dose or multiple doses. Discontinue levofloxacin at the first appearance of a skin rash, jaundice, or any other sign of hypersensitivity.
Tendon ruptures that required surgical repair or resulted in prolonged disability have been reported in patients receiving quinolones, including levofloxacin, during and after therapy.
This risk is increased in patients over 65 years old, and is further increased with concomitant corticosteroid therapy. Discontinue in patients experiencing pain, inflammation, or tendon rupture.
Central nervous system effects, including convulsions, confusion, anxiety, depression, and insomnia, may occur after the first dose. As with other quinolones, levofloxacin should be used with caution in patients with known or suspected central nervous system disorders that may predispose them to seizures or lower the seizure threshold.
Clostridium difficile-associated diarrhea (CDAD) has been reported with the use of nearly all antibacterial agents, including levofloxacin. If diarrhea occurs, evaluate for CDAD and treat appropriately.
Rare cases of peripheral neuropathy have been reported in patients receiving quinolones, including levofloxacin. Discontinue if symptoms of neuropathy occur to prevent the development of an irreversible condition
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.